Scared in Oklahoma

18 Posts | Page(s): 1 2  Next 

Scared in Oklahoma

by Loving_Girlfriend on Sat Oct 15, 2005 12:00 AM

Quote | Reply
my boyfriend has brain cancer.i dont know much about it yet.just looking for some answers.and what to expect.they are doing radiation 5 times a week.they have him on dilantin for the siezers.and dexamethasone for the swelling on the brain.but i still dont realy know any thing.they done a pet scan to see were the cancer started from .dont have the results back yet.all i know is i see a big change in him.and i'm real scared.all i know is the tumers are on both sides of the drain by the skull and in the brain.i miss him so much.sometimes when i look at him i just want to cry.but i have to stay strong for him.i just dont unberstand why he seams to be getting worse every day?instead of better.with all the treatments and all the medications they have him on.

Loving

by Garland on Sun Oct 16, 2005 12:00 AM

Quote | Reply
I know this sounds awful, but right now all you can do is be patient and loving. I don't know his diagnosis but it seems to me like they are treating him with the "standard" treatment that all of us patients have undergone. Sometimes the treatment seems to be worse than the disease and i know it hurts you to see him this way but the best thing you can do right now is support him thru all the treatment. I'll be praying for you guys and you stay in touch. Let him know that he is not alone and we are here to help any way we can.

Thank You

by Loving_Girlfriend on Sun Oct 16, 2005 12:00 AM

Quote | Reply
thank you for your response.and for your suppart.i dont know his diagnosis at this time.all i know is his symptoms seem to be getting worse every day.i'm afraid for him.i'll stand beside him and always love him.

Loving

by Garland on Sun Oct 16, 2005 12:00 AM

Quote | Reply
let us know when you get the diagnosis and let him know that he is not alone.you will have many questions and most of us have already been there so it wil save you a lot of time and research. seems strange to me that i would be the 1st to respond to your post...i have a sister, Emma!

Hello Again

by Loving_Girlfriend on Sun Oct 16, 2005 12:00 AM

Quote | Reply
thanks again.by tuesday or wensday we should have the reasults on his pet scan.hopfully that will answer a lot of questions i have.i will let you know.that is strange,emma isnt a very common name.and you are the only one so far that has responded to me.i just hope the meds are what is making him so goovy,and not the cancer.i'll just be glad for tomorrow to come for we can see the dr. again.maybe they need to adjust the streagth of the medice.i dont know.but he is getting so unstable on his feet know.that he keeps falling.

Loving

by Garland on Mon Oct 17, 2005 12:00 AM

Quote | Reply
the medication seems to be standard for right now and they will take a little while to get leveled out and he will probably seem pretty normal again. But, it takes a little time. I'm in Atlanta, GA. Where are you guys? There is another good website if you want to ask questions or participate. www.braintumor.org also www.virtualtrials.com you will see that this is a big boat and we have a lot of fine people in it.

Scared in Oklahoma

by Marmie on Mon Oct 17, 2005 12:00 AM

Quote | Reply
Hi, I know how scared you are right now. All of us have been where you are now. It is so scary in the beginning because you hear so many negative things and bad prognosis' about this disease. My husband was only given six months to live in January 05, and now we are ten months out and he currently has no regrowth of tumor. Don't let the negative information seep into you because you need to stay focused on your boyfriend's treatment. And above all else, keep the faith, I believe it is very important. Maybe alot of your boyfriend's symptoms right now are partly because of the medications he is on. I know the Decadron can be very mood altering. Please take care of yourself and try to take comfort in the fact that there are alot of people here who will offer you support. Stay in touch. Patty Wife of Russ, dx 1/05 GBM IV

hi

by Loving_Girlfriend on Mon Oct 17, 2005 12:00 AM

Quote | Reply
thanks for the web sights.i will log them on.we are in oklahoma.when we saw the doctor today.she said it was a combination of all of it,medication,radiation,the illness.is why he is like he is.i pray you are right.i hope he getts leveled out and becomes somewhat normal again.i sure do miss him.i wean and talked to some of his friends today.to let them know they were wellcome in my home any time if they want to visit with him.do you think that was ok to do?.he dont see any body but me and the doctors.i just thought it might help him to fight this harrible thing harder if he knows he has friends.i just hope i didnt step on his toes any.

Thanks

by Loving_Girlfriend on Mon Oct 17, 2005 12:00 AM

Quote | Reply
hello patty' thanks for the advice.the brain cancer isnt his primory cancer.i dont know were his primary is yet.i'm just so confused still.he seams to be going down heal more every day.i had to order him a wheel chair today.he is getting so unstable on his feet,he has fallen twice on me.he just scares me to death.they done a pet scan on friday i hope to get the reasults back soon.we dont have a dignosis yet.may be after we get that i wont be so confused.we are only in too this two wks.as of sunday. he went into the emergency room two wks ago sunday thinking he was having a stroke.but it was a seizure from the cancer we didnt evon know he had.two wks later he is a totaly differant pearson.i just want him back,i miss him so much.

i Know You're Scared

by Artnut on Tue Oct 18, 2005 12:00 AM

Quote | Reply
Hi, I couldn't bring myself to answer your post until now because it brought back too many memories for me. My husband passed away on Oct.9th of this year from GBM IV. Everyone's symptoms are different and it's hard to be able to tell you what's happening with your boyfriend. All I can do is tell you what happened with my beloved and perhaps that will help you to prepare for things to come. The falling gets worse. The best thing I found to help that, is a walker with a seat on it. It sure does come in handy at those times when they get weak on their feet without warning enough to get them sat down. I got an Envoy 460 walker from www.spinlife.com for only $99.00. They ship free and that helps tremendously! Also, there are risers for the commode seat which helps too. The treatment your boyfriend is getting is the standard treatment for brain tumors. My husband was on the exact same thing your boyfriend is on. Keep him on the dilantin and dexamethosone. It helps to prevent any grand mal seizures. You can also get dilantin in liquid form if that's easier for him to take. Get a pill crusher, and stalk up on Ensure or Boost. There may be times you'll have to crush his medicine and put it in something to help him take it. There may be times he can't eat, and the Ensure will help get the vitamins he needs. I saw changes in my husband almost every day too and that's the hard thing to deal with. It seems you can't get use to one thing happening, and then there's another, so yes, it's a scary time. These come and go somewhat. Just be there for him all you can, love him with all your heart, and let him know that. Don't let anyone enfluence you on how to act. Do what your heart says to do. Whether he can respond or not, talk to him. Don't let others talk you out of it. He can still hear right up to the end times, so no matter how silly it may appear to others, do whatever your heart tells you! Please post and let us know what's happening? My heartfelt prayers are with you. Artnut
18 Posts | Page(s): 1 2  Next 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.